MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, falsely elevated atellica im total hcg (thcg) result obtained on a patient sample.A siemens customer service engineer (cse) was sent to the customer site for system evaluation.The cse performed a total service visit and replaced the sample probe air pump and reagent probes 1 & 3.Siemens is investigating.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.".
 
Event or Problem Description
A falsely elevated (positive) atellica im total hcg (thcg) assay result was obtained by the customer on a patient sample and reported to the physician.The physician questioned the elevated (positive) result compared to an lower (negative) alternate qualitative test method result.The customer performed repeat thcg testing, resulting lower (negative).A second sample was drawn and the thcg result was lower (negative).The lower (negative) thcg result was reported to the physician as the correct result.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant, falsely elevated atellica im thcg result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00444 initial report on 16-sep-2021 for a discordant, falsely elevated nonrepeatable result on the atellica im total hcg (thcg) assay.15-oct-2021 - additional information: a united states customer reported a falsely elevated nonrepeatable result on the atellica im total hcg (thcg) assay.The physician questioned this result because a qualitative hcg test was also performed and was reported as negative.The customer repeated the same sample and tested a new sample, all resulting lower.The lower thcg results were clinically expected.Quality control was within range on the day of testing the samples.Both samples from this patient were serum and pre-analytical variables cannot be ruled out.The system auto-check and instrument (sn (b)(6)) data for (b)(6) 2021 were reviewed and considered acceptable.A customer service engineer (cse) performed a total service visit on instrument (sn (b)(6)) which included replacing the sample probe air pump and replacing reagent probes 1 and 3.Replacement of the parts by the cse are considered normal troubleshooting for an issue of this nature.Based on the information provided the potential cause is unknown.A potential product issue was not identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.

Brand Name
ATELLICA IM TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key12481180
Report Number1219913-2021-00444
Device Sequence Number19801722
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale